I had Juvederm injected in my eye bags a year ago and now it's appearing under my eyes. Any suggestions? (photo)

Should I wait for it to go away since it's been a year already or get an injection of hydronaise? I'm scared to get an ident if I got the hydronaise under my eyes.

Doctor Answers 2

Hyaluronidase Works Especially Well For Dissolving Juvederm Problems

First, let me say that I do not generally recommend Juvederm for use within the delicate tissues directly under the eyes. It is a strong tissue water attracting product, which can result in unsightly swelling, and which can be especially prominent under the eyes. Going forward, I would suggest using Beletero Balance, which I prefer in my Upper East Side Manhattan practice and Teosyal Redensity II, my choice in my Israel satellite facility, where a far greater number of regulatory agency fillers are available.

Having said this, the good news here is that Juvederm ranks near the top of the list for being the easiest hyaluronic acid filler product to be dissolved with hyaluronidase, and from the appearance in the photos, dissolution with this enzyme would be advisable.

In general, properly injected, the hyaluronidase mostly dissolves only the injected hyaluronic acid filler (and not so much the natural hyaluronic acid). Following this, at a subsequent visit, you may be properly re-treated with filler, if you wish.

Injecting the delicate tissues around the eyes should not be left to the hands of novice injectors. So, be sure to consult with a board certified aesthetic physician with experience and expertise in infraorbital nonsurgical rejuvenation with fillers, and of course ask to see his/her before and after photos.


New York Dermatologic Surgeon
4.8 out of 5 stars 24 reviews

Juvederm under Eyes NYC

I have seen several cases such as the one you are describing that I have seen in the past few years. It is possible that you are having a delayed allergic reaction to the product. In such cases I have found dissolving the product with Vitrase is an effective treatment. Please consult a specialist. In the future consider Belotero. Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.